Confidence band approximation using interval arithmetic

Brown, Simon, Pedley, Kevin C., Muhamad, Noorzaid, and Simcock, David C. (2012) Confidence band approximation using interval arithmetic. Banat's Journal of Biotechnology, 3 (5). pp. 47-50.

PDF (Published Version) - Published Version
Available under License Creative Commons Attribution Non-commercial Share Alike.

Download (324kB) | Preview
View at Publisher Website:


Confidence bands are commonly obtained from linear regression, but they are rarely shown for nonlinear functions. In part this is due to mathematical complexity. A simple, intuitive and easily automated alternative is to employ interval arithmetic to approximate the confidence band. We illustrate the method by applying it to a straight line, and then apply it to the rate equation of a Michaelis-Menten enzyme and a general polynomial. In each case the approximation is generally larger (and never smaller) than the corresponding standard confidence band, but in at least some instances the upper bound of the discrepancy is about 40%.

Item ID: 35820
Item Type: Article (Research - C1)
ISSN: 2344-4045
Keywords: confidence interval, interval arithmetic, Michaelis-Menten kinetics, polynomial
Additional Information:

The online version of this article is published within an Open Access environment subject to the conditions of the Creative Commons Attribution–NonCommercial–ShareAlike license (–nc–sa/2.5/).

Date Deposited: 20 Oct 2014 23:52
FoR Codes: 06 BIOLOGICAL SCIENCES > 0601 Biochemistry and Cell Biology > 060107 Enzymes @ 100%
SEO Codes: 97 EXPANDING KNOWLEDGE > 970106 Expanding Knowledge in the Biological Sciences @ 80%
97 EXPANDING KNOWLEDGE > 970103 Expanding Knowledge in the Chemical Sciences @ 20%
Downloads: Total: 64
Last 12 Months: 4
More Statistics

Actions (Repository Staff Only)

Item Control Page Item Control Page